Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 277, NWS North Platte, NE

July 8, 2007Frontier County, Hayes County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jul 8, 2007, 10:48 PM CDT for Frontier County, Hayes County, Nebraska. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 8, 2007, 10:48 PM CDT (03:48 UTC)
Expired
Jul 8, 2007, 11:30 PM CDT
In force
42 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

Counties Frontier County, NE, Hayes County, NE

The radar

The Goodland radar (KGLD), 158 km from the middle of the area, began a volume at 03:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 8, 10:55 PM CDTTSTM WND GST 6010 Sw Maywood, NETHUNDERSTORM WINDS GUSTS TO 60 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.8 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2007-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2099 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2007-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2099 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
2123 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-46 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 090347
SVRLBF
NEC063-085-090430-
/O.NEW.KLBF.SV.W.0277.070709T0348Z-070709T0430Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1048 PM CDT SUN JUL 8 2007

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN FRONTIER COUNTY IN SOUTHWEST NEBRASKA...
  THIS INCLUDES THE CITY OF CURTIS...
  EAST CENTRAL HAYES COUNTY IN SOUTHWEST NEBRASKA...

* UNTIL 1130 PM CDT

* AT 1043 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 18
  MILES SOUTHWEST OF CURTIS...OR ABOUT 12 MILES EAST OF HAYES
  CENTER...AND MOVING SOUTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  7 MILES SOUTHWEST OF HIGHWAY 83 MILE MARKER 40 BY 1100 PM CDT...
  HIGHWAY 83 MILE MARKER 30 BY 1115 PM CDT...

LAT...LON 4064 10084 4038 10096 4035 10025 4063 10027

$$

13
2 follow-up statements
000 
WWUS53 KLBF 090407
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1107 PM CDT SUN JUL 8 2007

NEC085-090417-
/O.CAN.KLBF.SV.W.0277.000000T0000Z-070709T0430Z/
HAYES NE-
1107 PM CDT SUN JUL 8 2007

...THE SEVERE THUNDERSTORM WARNING FOR HAYES COUNTY IS CANCELLED...

THE STORM WHICH HAD PROMPTED THE WARNING HAS MOVED EAST OUT OF THE 
COUNTY. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE THROUGH THE EARLY 
MORNING HOURS ACROSS HAYES COUNTY.

LAT...LON 4064 10076 4035 10076 4035 10025 4063 10027

$$

NEC063-090430-
/O.CON.KLBF.SV.W.0277.000000T0000Z-070709T0430Z/
FRONTIER NE-
1107 PM CDT SUN JUL 8 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR WESTERN FRONTIER COUNTY...

AT 1103 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR HIGHWAY 83 MILE MARKER 40...OR ABOUT 12 MILES WEST OF
CURTIS...MOVING EAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HIGHWAY 83 MILE MARKER 40 BY 1115 PM CDT...
  6 MILES SOUTH OF CURTIS AND 9 MILES WEST OF STOCKVILLE BY 1130 PM
  CDT...

LAT...LON 4064 10076 4035 10076 4035 10025 4063 10027

$$

13
000 
WWUS53 KLBF 090432
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1131 PM CDT SUN JUL 8 2007

NEC063-090441-
/O.EXP.KLBF.SV.W.0277.000000T0000Z-070709T0430Z/
FRONTIER NE-
1131 PM CDT SUN JUL 8 2007

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN FRONTIER COUNTY
EXPIRES AT 1130 PM CDT...

THE THUNDERSTORM WHICH HAD PROMPTED THE WARNING HAD WEAKENED TO 
BELOW SEVERE LEVELS. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE 
THROUGH THE EARLY MORNING HOURS. A FEW STORMS MAY STILL BE CAPABLE 
OF PRODUCING LARGE HAIL AND WIND GUSTS OVER 60 MPH.

LAT...LON 4064 10076 4035 10076 4035 10025 4063 10027

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 3:15 PM CDT, 7 hours 33 minutes earlier.

Area forecast discussion, Jul 8, 3:15 PM CDT, 7 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
315 PM CDT SUN JUL 8 2007

.SYNOPSIS...
SFC FRONT AT 20Z LOCATED ACROSS FAR SERN CWFA. TEMPS NEAR 90 MOST
AREAS. MID AFTN CONVECTION ONGOING IN SERN WY...NCTRL CO AND BLACK
HILLS REGION. THIS ACTIVITY WILL SPREAD EAST INTO WRN NEBRASKA BY
EARLY EVENING.

.SHORT TERM DISCUSSION...
PRECIP CHANCES WILL BE ON THE INCREASE TONIGHT AS DISTURBANCE DROPS
SOUTHEAST FUELING MAINLY ISOLATED THUNDERSTORMS PROPAGATING INTO
NWRN AREAS. ADDITIONAL FOCUS ALSO ALONG SURFACE FRONT...ALTHOUGH
THIS LIKELY TO BE SOUTHEAST OF OUR SERN ZONES. EVENING STORMS MAY
CONTAIN MARGINALLY SEVERE HAIL TO ONE INCH AND ISOLATED WIND
DAMAGE.

TEMPS TO REMAIN BELOW NORMAL IN THE LOWER TO MID 80S MONDAY AND
TUESDAY IN THE LOWER TO MID 80S WITH A LEAST A SLIGHT CHANCE FOR
THUNDERSTORMS EACH DAY. FROPA TUESDAY FOLLOWED BY AGAIN COOLER HIGHS
IN THE LOWER TO MID 80S WEDNESDAY. SLIGHT CHANCE POPS WEDNESDAY AFTN
AND NIGHT NEAR AND SOUTH OF INTERSTATE 80.

.LONGER TERM DISCUSSION...FOR THURSDAY THROUGH SUNDAY.

AS UPPER RIDGE RETROGRADES BACK INTO THE WRN U.S. AND UPPER TROUGH
PERSIST ACROSS THE EAST...TEMPERATURES WILL START OUT IN THE LOWER
TO MID 80S THURSDAY...THEN WARM SLIGHTLY EACH DAY...SO THAT BY
SUNDAY...HIGHS TO REACH NORMAL LEVELS IN THE UPPER 80S/LOWER 90S.
ONLY FORECAST FOR SLIGHT CHC WILL BE IN THE ERN PNHDLE AND EXTREME
SW THURSDAY AND FRIDAY DURING THE LATE AFTERNOON AND EVENING.

&&

.AVIATION...
COLD FRONT MOVING ACROSS THE REGION HAS SHIFTED WINDS TO A NORTHERLY
COMPONENT TODAY. GENERALLY VFR CONDITIONS TO BE EXPECTED THE NEXT 24
HOURS...HOWEVER THIS EVENING INTO TONIGHT THUNDERSTORMS WILL BE
POSSIBLE AS THEY MOVE SOUTHEAST BEHIND THE COLD FRONT. BRIEF GUSTY
WINDS AND POSSIBLY SHORT LIVED MVFR CONDITIONS DUE TO REDUCED VSBYS
IN HEAVY RAINFALL OR LOWERING CIGS.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

KAR/MJM
Hazardous weather outlook, Jul 8, 9:57 PM CDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
957 PM CDT SUN JUL 8 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-091130-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
957 PM CDT SUN JUL 8 2007 /857 PM MDT SUN JUL 8 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS ARE POSSIBLE...MAINLY SOUTH OF US HIGHWAY
26 FROM LISCO TO OGALLALA...AND ALONG AND SOUTH OF INTERSTATE 80
FROM OGALLALA TO BRADY. FREQUENT LIGHTNING...HEAVY RAIN AND SMALL
HAIL IS POSSIBLE THROUGH THE OVERNIGHT HOURS. THERE IS A SMALL
THREAT OF AN ISOLATED SEVERE THUNDERSTORM...WITH LARGE HAIL BEING
THE MAIN SEVERE THREAT. THUNDERSTORM ACTIVITY IS EXPECTED TO WIND
DOWN BY SUNRISE MONDAY MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE ON MONDAY. WESTERN
NEBRASKA HAS A SLIGHT RISK FOR SEVERE THUNDERSTORMS IN THE LATE
AFTERNOON AND EVENING HOURS...WITH LARGE HAIL AND STRONG WINDS
AGAIN THE MAIN THREAT.

SEVERAL DISTURBANCES WILL MOVE ACROSS THE REGION THROUGH THE
REMAINDER OF THE WEEK...CONTINUING A CHANCE FOR
THUNDERSTORMS...NEARLY EACH DAY ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

CLB

In the hours before

Local storm report, Jul 8, 5:56 PM CDT, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
556 PM CDT SUN JUL 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     HAIL             13 NW BARTLETT          42.02N 98.73W
07/08/2007  E0.88 INCH       WHEELER            NE   PUBLIC

&&

MBYRD
Local storm report, Jul 8, 6:12 PM CDT, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
612 PM CDT SUN JUL 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0611 PM     HAIL             8 N BARTLETT            42.00N 98.55W
07/08/2007  E1.00 INCH       WHEELER            NE   LAW ENFORCEMENT

&&

MBYRD
Local storm report, Jul 8, 6:37 PM CDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
637 PM CDT SUN JUL 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0637 PM     HAIL             10 NE BARTLETT          41.99N 98.41W
07/08/2007  E1.75 INCH       WHEELER            NE   PUBLIC

&&

MBYRD
Local storm report, Jul 8, 8:45 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
845 PM CDT SUN JUL 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0844 PM     HAIL             7 E BURWELL             41.78N 99.00W
07/08/2007  E1.00 INCH       GARFIELD           NE   PUBLIC

&&

MBYRD
Local storm report, Jul 8, 8:50 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
850 PM CDT SUN JUL 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     HAIL             11 SW OSHKOSH           41.30N 102.49W
07/08/2007  E1.00 INCH       GARDEN             NE   PUBLIC

&&

MBYRD
Local storm report, Jul 8, 10:39 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1039 PM CDT SUN JUL 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     HAIL             13 NW BARTLETT          42.02N 98.73W
07/08/2007  E0.88 INCH       WHEELER            NE   PUBLIC

0611 PM     HAIL             8 N BARTLETT            42.00N 98.55W
07/08/2007  E1.00 INCH       WHEELER            NE   LAW ENFORCEMENT

0637 PM     HAIL             10 NE BARTLETT          41.99N 98.41W
07/08/2007  E1.75 INCH       WHEELER            NE   PUBLIC

0844 PM     HAIL             7 E BURWELL             41.78N 99.00W
07/08/2007  E1.00 INCH       GARFIELD           NE   PUBLIC

0845 PM     HAIL             11 SW OSHKOSH           41.30N 102.49W
07/08/2007  E1.00 INCH       GARDEN             NE   PUBLIC

&&

CBUTTLER

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 8:30 PM CDTSevere Thunderstorm WarningLBFGarfield31 min
Jul 8, 8:38 PM CDTSevere Thunderstorm WarningLBFGarden35 min
Jul 8, 10:06 PM CDTSevere Thunderstorm WarningLBFLincoln, Perkins39 min
Jul 8, 11:38 PM CDTFlash Flood WarningLBFFrontier, Hayes3 hr

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.